Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Boston/Norton, MA

August 14, 2005Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 14, 2005, 2:35 PM EDT for Worcester County, Massachusetts. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 2:35 PM EDT (18:35 UTC)
Expired
Aug 14, 2005, 3:15 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 1:15 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2172 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 141835
SVRBOX
MAC027-141915-
/O.NEW.KBOX.SV.W.0063.050814T1835Z-050814T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITY OF WORCESTER

* UNTIL 315 PM EDT

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUBURN...OR ABOUT 6 MILES SOUTH OF WORCESTER...AND MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAFTON AND NORTHBRIDGE BY 255 PM EDT
  UPTON BY 300 PM EDT

LAT...LON 4224 7194 4209 7188 4214 7158 4230 7165

$$

FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:10 AM EDT, 8 hours 25 minutes earlier.

Area forecast discussion, Aug 14, 6:10 AM EDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT SUN AUG 14 2005

...OVERALL A WARMER THAN NORMAL PATTERN EXPECTED TO CONTINUE THROUGH
AT LEAST THE NEXT 8 DAYS AS AUGUST # OF 90 DEGREE DAYS APPROACHES
RECORDS...

PROBABLE FINAL AFD FOR THE MID SHIFT.

.SYNOPSIS...
THE NEW 00Z/14 CANADIAN 10 DAY NORMALIZED 850 TEMPERATURE PREDICTOR
CONFIRMS SUSPICIONS THAT A WARMER THAN NORMAL PATTERN FOR SNE WILL
CONTINUE THE BULK OF THE NEXT 10 DAYS WITH POTENTIAL FOR TEMPERATURES
AGAIN REACHING 10 DEGREES ABOVE NORMAL SOMETIME WITHIN A DAY OR 2 OF
NEXT SATURDAY.

THERE IS A GFS MODEL BIAS IN COOLING THE NE USA THIS MONTH AS SEEN
VIA CDC SCHEMM LINK AND ATTM IT APPEARS THIS BIAS WILL CONTINUE FOR
ANOTHER WEEK OR 2. HAVE NOTICED THE ECMWF TRYING TO COOL THE LR AT
TIMES AND NOT HAPPENING FOR ANY EXTENDED PRD.  NOW THE NEW EC DAY
10 SAMPLE IS SUGGESTING LOBES OF HEAT CONTINGUING TO PUNCH UP INTO
OUR AREA EVEN AROUND THE 24TH.

THIS PATTERN ALSO DOES NOT NECESSARILY BRING LOTS OF RELIEF TO SE
NEW ENGLAND DRYNESS WITH BIG RAINS TENDING TO FOCUS ON THE INTERIOR
WHERE ITS HOTTER ON THE SRN EDGE OF THE WESTERLIES.

&&
.SHORT TERM...(TODAY AND TONIGHT)...
MESOSCALE ANALYSIS INDICATES ILL DEFINED COLD FRONT OVER EXTREME
NORTHERN PORTIONS OF THE FORECAST AREA. THE FRONT IS EXPECTED TO
MAKE LITTLE IF ANY PROGRESS UNTIL THIS EVENING. A WAVE OF LOW
PRESSURE WILL TRACK ALONG THE FRONTAL BOUNDARY LATE THIS AFTERNOON
AND EARLY EVENING. THUS THE INHERENT WARM AND MUGGY AIRMASS WILL
REMAIN OVER THE FORECAST AREA TODAY. H850 TEMPERATURES WILL HOLD
FROM +17 TO +19 CELCIUS THROUGH 00Z. SATELLITE PICTURES INDICATE
MAINLY CLEAR SKIES OVER MUCH OF THE REGION. HOWEVER WINDS WILL BLOW
FROM A 200-230 DIRECTION TODAY. THIS MEANS ACTUAL TEMPERATURES WILL
BE SEVERAL DEGREES COOLER TODAY THAN YESTERDAY...BUT HUMIDITY
LEVELS WILL REMAIN JUST AS OPPRESSIVE. THE COMBINATION OF HEAT AND
HUMIDITY WILL BRING HEAT INDICES INTO THE LOWER 100S ACROSS INTERIOR
LOCATIONS THIS AFTERNOON. PREFER THE WARMER MAV MOS TEMPERATURE
GUIDANCE TODAY. THE STORMS PREDICTION CENTER HAS PLACED THE ENTIRE
FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. CAPE VALUES
RISE TO AROUND 2500 J/KG THIS AFTERNOON. WIND FIELDS FROM 850
THROUGH 700 MILLIBARS WILL INCREASE TO 35 KT THIS AFTERNOON OVER
NORTHERN LOCATIONS. AXIS OF LOW LEVEL INSTABILITY WILL BE CENTERED
FROM A KHFD-KLWM LINE BY 00Z. LOW LEVEL HELICITY VALUES ARE NOT TOO
IMPRESSIVE BUT PROJECTED SOUNDING DATA SUGGEST A WET MICROBURST
POTENTIAL WITH ANY GIVEN THUNDERSTORM. THUS WILL PLAN ON ISSUING A
SPECIAL WEATHER STATEMENT FOR THE POTENTIAL OF SEVERE THUNDERSTORMS
THIS AFTERNOON. MOST FAVORED LOCATIONS WILL GENERALLY BE ALONG AND
NORTH OF THE MASS PIKE. IN ADDITION PRECIPITABLE WATER VALUES NEAR
2.3 G/KG INDICATED THE POTENTIAL FOR FLOODING OF URBAN AND POOR
DRAINAGE AREAS IN ANY GIVEN THUNDERSTORM. WILL HIGHLIGHT THIS
POTENTIAL IN A FLOOD STATEMENT. THE COLD FRONT WILL GRADUALLY CROSS
THE AREA AND REACH THE SOUTH COAST BY 06Z TONIGHT. FOCUS FOR HEAVIER
PRECIPITATION WILL SHIFT TO THOSE LOCATIONS BY THAT TIME.

&&

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
MONDAY...MEX GUIDANCE.  DID NOT BUY THE NAM HOLDING ONTO RAIN. ITS
POSSIBLE A FEW SHOWERS WILL SPROUT IN THE AFTERNOON DUE TO HEATING
BUT BUY AND LARGE MODEL CONSENSUS IS COOLER WITH LEFTOVER
CLOUDINESS...ANY SHOWERS TENDING TO BE EARLY IN THE DAYLIGHT HOURS OF
THE SE PTN OF THE FCST AREA.  06Z GFS CONTS THE 00Z TREND OF DRYING
FM THE N.

TUESDAY AND WEDNESDAY...CONTINUITY PRIOR FCST FM SAT AFTN PKG.

THURSDAY...CHILLED THE MORNING A BIT VIA RADIATIONAL COOLING AS A
NUMBER OF MODELS BRING IN A COOL HIGH.

FRIDAY...18Z/13 ENSEMBLES BROUGHT WAA SHOWERS ASSTD WITH A WK 850
JET ON THE RETURN FLOW OF THE DEPARTING HIGH.  RAISED POPS A TAD.
THIS IS THE BEGINNING OF WHAT COULD BE ANOTHER SIGNIFICANT HOT SPELL.

SATURDAY...RAISED TEMPERATURES ABOVE 00Z/14 MEX GUIDANCE WHICH BLV
IS BIASED TOO COOL BY NOT ONLY MOS CLIMO BUT ALSO PATTERN CLIMO.

THIS COULD BE PART OF THE THE BEGINNING OF ANOTHER PERIOD OF 90
DEGREE WX WITH MINOR COOL DOWNS DUE TO WIND DIRECTION AND PROXIMITY
TO THE OCEAN.

&&

.AVIATION...
MVFR VISIBILITIES IN HAZE AND PATCHY FOG EXPECTED ALL TERMINALS
THROUGH TONIGHT. IN ADDITION SHOWERS AND THUNDERSTORMS
EXPECTED ALL TERMINALS...BEGINNING 18Z WEST AND ARRIVING BY 00Z
EAST....EXCEPT CLOSER TO 06Z KHYA-KACK.

&&

.MARINE...
SWELLS FROM IRENE CURRENTLY REACHING THE COASTAL WATERS WILL ONLY
CONTRIBUTE ABOUT 3 FEET TO THE SIGNIFICANT WAVE HEIGHT. THE TRACK
OF IRENE WILL NOW OCCUR FURTHER SE OF THE WATERS. THUS THE THREAT
FOR RIPTIDES HAS SOMEWHAT DIMINISHED.

LONGER RANGE...A PERIOD OF SOLID NE FLOW MONDAY SHOULD CREATE
GENERAL SCA CONDITIONS IN THE OPEN WATERS AND MASKING SOME OF THE
ENERGY RIDING NWWD FROM IRENE.STILL SOME RIP ENERGY CONCERN MONDAY.
WOULD LIKE SEAS TO BE MOSTLY SE SWELL ENERGY FM IRENE BEOFRE
HITTING THE RIP CURRENT SITN HEAVILY.

&&

.CLIMATOLOGY...
AUGUST 90 DEG DAYS IN MONTH APPROACHING RER NUMBER.

PVD THRU 8/13 HAS SIX 90 DEG DAYS IN AUG. RER IS 8 WITH PRD OF RER
DATING BACK TO 1904.  8 OCCURRED IN 1947...1949..1988.   UNLESS PVD
GETS DOUSED WITH 3 INCHES OF RAIN IN THE NEXT WEEK...THINK THIS RER
COULD BE EQUALED OR EXCEEDED BY 8/22.  THE DRY SFC SOILS PLAY A ROLE
IN EXTRA HEATING.  SUSPECT SAME FOR TAN AND BDL AREA.

BDL AS OF 8/13  NINE 90 PLUS. RER NUMBER IS 14 IN 1988.

RERS POSTED FOR BOTH PVD/BDL ON THE DAILIES YEYSTERDAY 8/13/05.

NEXT RECORDS COULD BE DAILY RAINFALL  BDL AND ORH WHICH BOTH LOOK
VULNERABLE AT .82 AND 1.26 RESPECTIVELY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA FOR SEAS ANZ254 AND ANZ255.
         SCA MONDAY FOR ANZ250.
&&

SHORT TERM...NS
LONG TERM...DRAG
Hazardous weather outlook, Aug 14, 6:26 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
626 AM EDT SUN AUG 14 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151026-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
626 AM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY.

.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO
THE EARLY EARLY EVENING FOR PORTIONS OF INTERIOR SOUTHERN NEW
ENGLAND.  LIGHTNING STRIKES MAY BE CONSIDERABLE.  THE SEVERE WEATHER
OUTBREAK SHOULD BE FAIRLY EXTENSIVE FROM PARTS OF THE CONNECTICUT
RIVER VALLEY NORTHEASTAWRD THROUGH CENTRAL AND NORTHEAST
MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE.

ISOLATED FLASH FLOODING MAY ALSO OCCUR WHERE THUNDERSTORMS OCCUR
REPEATEDLY IN THIS POTENT EXCESSIVELY HOT MOIST AIRMASS.

HEAT INDICES EXCEEDING 100 DEGREES ARE ANTICIPATED FOR PORTIONS OF
SOUTHERN NEW ENGLAND ALONG AND SOUTH OF THE MASS TURNPIKE THIS
AFTERNOON.

THERE IS SMALL CHANCE OF ENHANCED RIP CURRENTS POTENTIAL ALONG THE
SOUTH COAST TODAY.  THIS IS CONSIDERED A LIMITED RISK TODAY.

PLEASE SEE SPECIFIC STATEMENTS ON SEVERE WEATHER AND FLOODING.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
LEFTOVER THUNDERSTORMS MAY BE LEAVING THE SOUTHEAST NEW ENGLAND
COAST AT DAYBREAK MONDAY OTHERWISE THE HEAT WAVE BREAKS.

THERE IS SMALL CHANCE OF DANGEROUS RIP CURRENTS ON THE SOUTH COAST
MONDAY.

THUNDERSTORMS AND HEAT MAY RETURN TO INTERIOR SOUTHERN NEW ENGLAND
FRIDAY OR SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM ROUGHLY
NOON TO 10 PM FOR MULTIPLE ELEMENTS INCLUDING DAMAGING WIND...
LIGHTNING STRIKES HAIL AND UNUSUAL POOR DRAINAGE FLOODING.

DRAG

In the hours before

Special weather statement, Aug 14, 11:13 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1113 AM EDT SUN AUG 14 2005

MAZ022-141600-
BARNSTABLE MA-
1113 AM EDT SUN AUG 14 2005

AT 1107 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM HAD QUICKLY DEVELOPED OVER HARWICH. THIS STORM WILL BE
CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING AND
A WIND GUST TO 35 MPH AS IT MOVES EAST ACROSS CHATHAM THEN OUT OVER
THE COASTAL WATERS EAST OF CHATHAM THROUGH 1120 AM.

MARINERS MAY WISH TO REMAIN IN PORT UNTIL THIS STORM PASSES.  THOSE
OUTDOORS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IMMEDIATELY.

VALLEE
Special weather statement, Aug 14, 12:48 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1248 PM EDT SUN AUG 14 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150000-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1248 PM EDT SUN AUG 14 2005

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN QUITE POSSIBLE ACROSS
PARTS OF THE REGION THIS AFTERNOON AND TONIGHT.

A HOT HUMID AIRMASS IN PLACE ACROSS THE REGION COMBINED WITH
AN APPROACHING COLD FRONT TO OUR NORTH WILL HELP TO IGNITE
THE ATMOSPHERE AGAIN THIS AFTERNOON...WITH STRONG TO POSSIBLY
SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.

TEMPERATURES HAVE RISEN INTO THE UPPER 80S AND LOWER 90S AT MIDDAY
WITH DEW POINTS IN THE LOWER 70S.  THIS UNSTABLE AIR WILL HELP
TO FUEL DEVELOPING THUNDERSTORMS AS THE AFTERNOON PROGRESSES.

PORTIONS OF THE AREA MAY AGAIN BE PLACED UNDER A SEVERE THUNDERSTORM
WATCH AS CONDITIONS DEVELOP.  STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE MEDIA OUTLETS FOR THE LATEST INFORMATION.

IN ADDITION TO THE THUNDERSTORM POTENTIAL...HEAT INDICES OF 100 TO
105 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS PARTS OF SOUTHERN NEW
ENGLAND.  ONLY THE SOUTH COAST CAN EXPECT RELIEF AS SOUTHWEST WINDS
BLOW OFF THE NEARBY COOLER ATLANTIC WATERS.  IF YOU WISH TO BE
OUTDOORS...DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND WEAR LIGHT
COLORED AND LOOSE FITTING CLOTHING.

DRV
Special weather statement, Aug 14, 1:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SUN AUG 14 2005

CTZ002-003-141815-
HARTFORD CT-TOLLAND CT-
150 PM EDT SUN AUG 14 2005

AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO NEAR 50 MPH 2 MILES SOUTHWEST OF HARTFORD...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...EAST HARTFORD AND GLASTONBURY BY 200
PM EDT...SOUTH WINDSOR AND EAST WINDSOR BY 210 PM EDT...MANCHESTER
AND VERNON BY 220 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

DRV
Special weather statement, Aug 14, 1:56 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT SUN AUG 14 2005

MAZ005-007-013>016-018-019-141845-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
156 PM EDT SUN AUG 14 2005

AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS WERE FORMING OVER BETWEEN NATICK
AND HULL WITH OTHER STORMS STARTING TO DEVELOP BETWEEN TAUNTON AND
CANTON.  THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING OF
DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE EAST NEAR
20 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

DRV
Special weather statement, Aug 14, 2:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN AUG 14 2005

MAZ012-141900-
SOUTHERN WORCESTER MA-
211 PM EDT SUN AUG 14 2005

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER AUBURN...OR ABOUT 6 MILES SOUTH OF WORCESTER...MOVING EAST
AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

GAF
Special weather statement, Aug 14, 2:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT SUN AUG 14 2005

MAZ013-016>021-RIZ001-002-004-005-141915-
BRISTOL RI-EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
222 PM EDT SUN AUG 14 2005

AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
NEAR 50 MPH AND TORRENTIAL RAINFALL DEVELOPING BETWEEN PAWTUCKET AND
WARWICK RHODE ISLAND...MOVING EAST AT 15 MPH.

THESE THUNDERSTORMS WILL BE NEAR...REHOBOTH AND ATTLEBOROUGH BY 240
PM EDT...NORTON AND 6 MILES NORTH OF DIGHTON BY 300 PM EDT...TAUNTON
AND BERKLEY BY 310 PM EDT...RAYNHAM AND 7 MILES SOUTHWEST OF
BRIDGEWATER BY 320 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:24 PM EDTSevere Thunderstorm WarningBOXHampden51 min
Aug 14, 2:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex23 min
Aug 14, 2:49 PM EDTSpecial Marine WarningBOX86 min
Aug 14, 3:14 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth46 min
Aug 14, 3:22 PM EDTSevere Thunderstorm WarningBOXFranklin53 min
Aug 14, 3:26 PM EDTFlash Flood WarningBOXNorfolk, Plymouth2 hr
Aug 14, 4:08 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire37 min
Aug 14, 4:17 PM EDTSpecial Marine WarningBOX91 min
Aug 14, 4:22 PM EDTSevere Thunderstorm WarningBOXWorcester53 min
Aug 14, 4:39 PM EDTSevere Thunderstorm WarningBOXPlymouth51 min
Aug 14, 5:05 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire55 min
Aug 14, 5:15 PM EDTSevere Thunderstorm WarningBOXWorcester45 min
Aug 14, 5:33 PM EDTFlash Flood WarningBOXPlymouth87 min
Aug 14, 5:55 PM EDTSevere Thunderstorm WarningBOXMiddlesex50 min
Aug 14, 6:19 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Aug 14, 6:28 PM EDTSpecial Marine WarningBOX92 min
Aug 14, 6:34 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk41 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.